MAUDE Adverse Event Report: AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012446-12
Medical Device Problem Codes Difficult to Insert (1316); Material Separation (1562); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The additional nc trek device referenced is being filed under a separate medwatch report.Evaluation summary: visual and functional inspections were performed.The reported shaft kink and separation were confirmed.The reported difficult to insert the device through an rhv was unable to be confirmed as the device advanced through a proxy rhv without any resistance noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation determined the reported difficulties to insert, shaft kinks and separation appear to be related to circumstances of the procedure.It is likely that during advancement of the balloon catheter through the rhv, the rhv was not fully opened causing resistance between the device and rhv.Additionally, manipulation and/or inadvertent mishandling of the device during advancement caused the hypotube to kink, ultimately resulting in the separating.The hypotube fractured faces at the separation were ovalled as if kinked prior to separation.There is no indication of a product quality issue with respect to design, manufacture or labeling.
 
Event or Problem Description
It was reported that resistance was met inserting a 2.25 x 12 mm nc trek rx balloon dilatation catheter (bdc) through a copilot bleed back control valve.The shaft of the bdc kinked and separated.As the separation occurred at a point outside of the anatomy, the distal part of the bdc was simply manually removed.A new 2.25 x 12 mm nc trek rx bdc was advanced; however, the same problem occurred.The procedure was successfully completed with an unspecified bdc and the same copilot.There were no adverse patient effects and no clinically significant delay in the procedure.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8289820
Report Number2024168-2019-00688
Device Sequence Number14088460
Product Code LOX
UDI-Device Identifier08717648151699
UDI-Public08717648151699
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number1012446-12
Device Lot Number80903G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2019
Initial Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RHV: COPILOT
Patient Age79 YR